MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Cat# 00875201036 36mm i.D.Size ii elevated rim liner use with 52mm o.D.Size ii shell lot#64671746.Cat#00625006520 bone scr 6.5x20 self-tap lot#j7058108.Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon performed the tests with the evidence materials and requested the opening of the implants in question.After impaction of the metallic component, it was verified that it presented laxity in the acetabular cavity.Even using two screws to establish the fixation, the surgeon did not obtain a satisfactory result and decided to replace all the components.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device was returned for evaluation.As returned, scratches are seen in the inner surface.The device history record shows a 100 percent dimensional inspect on a cmm.All devices that were sent to finished goods inventory were conforming to print specifications.Medical records provided were not sent for further review due to poor quality.Review of the device history records identified no (related) deviations or anomalies during manufacturing.It was alleged the surgeon did not follow surgical technique.However, without additional information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
52MM O.D. SIZE II POROUS UNCEMENTED WITH CLUSTER HOLES SHELL USE WITH II LINERS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14345943
Report Number0001822565-2022-01381
Device Sequence Number12067382
Product Code LZO
UDI-Device Identifier00889024150171
UDI-Public(01)00889024150171(17)311104(10)65292869
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875305201
Device Lot Number65292869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexFemale